MAUDE Adverse Event Report: NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 07/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient reported feeling tonic sensation in the location being targeted, thus confirming no migration or fracture of leads.All system testing returned normal results.There does not appear to be any malfunction or failure of the nalu system.Patient requested explant less than 30 days after being implanted and with no notification to nalu.Inability to achieve full pain relief is a known risk of neuromodulation systems.
 
Event or Problem Description
Patient came to nalu after a trial implant from a different neuromodulation device manufacturer.The nalu peripheral nerve stimulator system was implanted on (b)(6) 2023.After the implant the patient reported feeling tonic sensation in the desired location and all system testing returned normal results, however the patient reported dissatisfaction with the level of pain relief being attained.Multiple attempts were made to troubleshoot and reprogram in order to achieve additional pain relief for the patient.Patient requested to have the system removed due to inability to achieve the desired effects from the system.Full system was explanted on (b)(6) 2023.Nalu was not made aware of the explant procedure until (b)(6) 2023, thus no representatives were present at the procedure and were unable to obtain the explanted device for testing.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL INC
2320 faraday avenue
suite 100
calsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad
Manufacturer Contact
terry villarba
2320 faraday avenue
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key17608518
Report Number3015425075-2023-00224
Device Sequence Number17997200
Product Code GZF
UDI-Device Identifier00812537035598
UDI-Public01008125370355981119111417221114
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/14/2022
Device Model Number71019
Device Catalogue Number71019
Device Lot NumberA00471
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Initial Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown